Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 70, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 22, 2006, 8:46 AM EDT for Calhoun County, Randolph County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2006, 8:46 AM EDT (12:46 UTC)
- Expired
- Apr 22, 2006, 9:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, GA, Randolph County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 8:57 AM EDT | HAIL 0.5 | Carnegie, GA | STATE WARNING POINT REPORTED DIME SIZE HAIL IN THE CITY OF CARNEGIE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 221247 SVRTAE GAC037-243-221330- /O.NEW.KTAE.SV.W.0070.060422T1246Z-060422T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 846 AM EDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA THIS INCLUDES THE CITY OF MORGAN SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA * UNTIL 930 AM EDT(830 AM CDT) * AT 840 AM EDT(740 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDISON...OR ABOUT 9 MILES WEST OF MORGAN...AND MOVING EASTNORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AYCOCK MILL...CORDRAYS MILL AND 9 MILES SOUTH OF MARTINS CROSSROADS BY 855 AM EDT(755 AM CDT)... LAT...LON 3165 8483 3150 8478 3153 8452 3172 8460 $$ 52-LANIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:44 AM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Apr 22, 2:44 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 AM EDT SAT APR 22 2006 .SYNOPSIS...A COUPLE OF CONVECTIVE WATCHES HAVE BEEN ISSUED FOR OUR WRN ZONES DURING THE OVERNIGHT HOURS. THE CONVECTION HAS BEGUN TO ORGANIZE INTO TWO LINEAR BANDS. A POTENT SHORT WAVE TROUGH IS PUSHING ACROSS THE DEEP S AND THIS WILL HELP TO FORCE THE CONVECTION EWD AHEAD OF A FRONTAL SYSTEM. LAPSE RATES ARE STEEP AND THERE IS SUFFICIENT DRY AIR ALOFT TO PRODUCE A THREAT FOR BOTH LARGE HAIL AND DAMAGING WINDS. THE WET BULB ZERO HEIGHT ON THE 00Z KTAE SOUNDING WAS BELOW 10 KFT, WITH AN LI LESS THAN -6 AND A CAPE NEAR 1900 J/KG. && .SHORT TERM...TODAY THROUGH MON. ZONES WILL BE HELD UNTIL 4 AM EDT, OR AT LEAST UNTIL SUCH A TIME AS A DECISION HAS BEEN MADE ABOUT CANCELING OR EXTENDING THE SEVERE TS WATCH FOR OUR NW ZONES. THE EXPIRATION TIME FOR THE WATCH LOOKS WELL TIMED FOR OUR SE AL ZONES, BUT ACTIVITY WILL LINGER WELL PAST 4 AM IN SW GA. THE LATEST DAY 1 OUTLOOK FROM SPC KEEPS THE ERN 1/2 OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE AFTER 12Z. POPS WILL BE IN THE LIKELY CATEGORY FOR THESE AREAS FOR TODAY, BUT WE WILL INCLUDE WORDING FOR THE ONGOING EARLY MORNING STUFF AS WELL FURTHER W. ONCE THE FRONTAL SYSTEM MOVES E OF THE AREA, MUCH DRIER AIR WILL FILTER IN. MIN TEMPS TONIGHT WILL BE LOWER THAN THEY HAVE BEEN IN ABOUT 5 DAYS, BUT THE DRY AIRMASS WILL ALLOW THE HEAT TO RETURN FOR SUN WITH MAX TEMPS NEAR 90 ACROSS MOST INLAND AREAS. ONSHORE FLOW WILL KEEP THINGS COOLER FOR THE COASTAL COUNTIES. MON SHOULD BE A CARBON COPY OF SUN. .LONG TERM...MON NIGHT THROUGH SAT. THE NEXT FRONTAL SYSTEM WILL SAG SEWD ACROSS THE SERN STATES TUE NIGHT INTO WED. THIS FRONT SHOULD BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. THE FRONT WILL SLOW DOWN AND MAY EVEN STALL OVER OUR ZONES WED NIGHT, SO WEVE KEPT SLIGHT CHANCE POPS IN THERE FOR THAT PERIOD AND LINGERING INTO THU FOR THE SERN 1/2 OF THE FORECAST AREA. NEXT FRI AND SAT LOOK DRY AND PLEASANT. && .MARINE...WINDS AND SEAS WILL INCREASE TODAY AHEAD OF THE FRONT, BUT SHOULD REMAIN BELOW CAUTION CONDITIONS, AT LEAST OUTSIDE OF ANY THUNDERSTORMS. WINDS AND SEAS WILL THEN SUBSIDE TONIGHT AND REMAIN LOW THROUGH THE WEEKEND BEFORE INCREASE DURING THE NEXT WORK WEAK AHEAD OF THE NEXT FRONT. AGAIN, CONDITIONS ARE EXPECTED TO REMAIN BELOW CAUTION DURING THIS PERIOD. && .AVIATION...A LINE OF THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE REGION IN ADVANCE OF A COLD FRONT. SOME OF THE STORMS MAY BE SEVERE THIS MORNING AND AFTERNOON. THUNDERSTORMS WILL TEMPORARILY REDUCE VISIBILITIES AND CEILINGS AT EACH TAF SITES...POSSIBLY BELOW IFR CRITERIA IN THE HEAVIER DOWNPOURS. EXPECT IMPROVING CONDITIONS FROM WEST TO EAST IN THE WAKE OF THE LINE OF THUNDERSTORMS... ESPECIALLY IN THE WAKE OF THE COLD FRONT AS IT PASSES LATE TODAY INTO THE EVENING. && .FIRE WEATHER...CONSIDERING THE PERFORMANCE IF THE MOS DEW POINTS THIS SPRING (WAY TOO HIGH), WE WENT WITH THE DRIEST GUIDANCE FOR SUN. THIS SUPPORTS A FIRE WEATHER WATCH FOR OUR FL ZONES. WE ALSO NOTED THAT THE KBDI HAS FINALLY CREPT UP TO 500+ OVER SE AL. WE THEREFORE NEED TO BEGIN CONSIDERING RH AND WIND THERE FOR FIRE WEATHER PURPOSES. ANY OCCURRENCE OF RH LESS THAN 30 PERCENT CONCURRENT WITH SUSTAINED 20-FOOT WINDS OF 10 MPH OR GREATER WOULD RESULT IN RED FLAG CONDITIONS THERE. THE RH CRITERIA SHOULD BE NO PROBLEM. WINDS WILL BE BORDERLINE, BUT CLOSE ENOUGH TO PUT THESE FIVE ZONES INTO A WATCH. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 83 58 89 57 / 60 10 00 00 PANAMA CITY 82 66 84 66 / 40 05 00 00 DOTHAN 82 61 89 62 / 40 00 00 00 ALBANY 82 59 88 61 / 60 00 00 00 VALDOSTA 82 58 89 59 / 60 10 00 00 CROSS CITY 82 62 86 60 / 50 20 00 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES. GA...NONE. FL...FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES AWAY FROM THE COAST. && AVIATION...BARRY REST OF DISCUSSION...WOOL
Hazardous weather outlook, Apr 22, 5:39 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 539 AM EDT SAT APR 22 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-231000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 539 AM EDT SAT APR 22 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY OVER SOUTHWEST AND SOUTH CENTRAL GEORGIA AND PARTS OF THE FLORIDA BIG BEND. WHILE CONVECTION HAS DIMINISHED IN INTENSITY DURING THE OVERNIGHT HOURS ALONG WITH THE SEVERE WEATHER THREAT...IT IS POSSIBLE THAT SOME REGENERATION WILL OCCUR WITH DAYTIME HEATING AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. THE MAIN THREAT WILL BE HAIL AND STRONG THUNDERSTORM WIND GUSTS. THUNDERSTORM ACTIVITY WILL END FROM WEST TO EAST ACROSS THE AREA AS THE DAY PROGRESSES...LINGERING INTO THE EVENING HOURS OVER THE EASTERN BIG BEND. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRY AND HOT WEATHER WILL RETURN ON SUNDAY. LOW RELATIVE HUMIDITY AND DRY FUELS WILL ENHANCE THE SPREAD OF ANY WILDFIRES. THE NEXT FRONT WILL SAG SOUTHWARD INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY AND WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. DRY WEATHER WILL RETURN FOR THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED SEVERE STORMS ARE EXPECTED...SO SPOTTERS ARE ENCOURAGED TO SELF ACTIVATE IF STRONG TO SEVERE STORMS DEVELOP IN THEIR AREA...OR ANY WATCHES ARE ISSUED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
In the hours before
Special weather statement, Apr 22, 4:57 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 457 AM EDT SAT APR 22 2006 FLZ008-221000- COASTAL WALTON- 457 AM EDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALTON COUNTY... * UNTIL 500 AM CDT AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF VERNON TO DESTIN...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF VERNON TO 10 MILES EAST OF FORT WALTON BEACH. SMALL HAIL...AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
Special weather statement, Apr 22, 7:28 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 728 AM EDT SAT APR 22 2006 ALZ068-069-FLZ008>012-221230- BAY-COASTAL WALTON-GENEVA-HOLMES-HOUSTON-JACKSON-WASHINGTON- 728 AM EDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...GENEVA...HOLMES... HOUSTON...JACKSON...WALTON AND WASHINGTON COUNTIES... * UNTIL 830 AM EDT(730 AM CDT) AT 725 AM EDT(625 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH LIKELY SMALL HAIL AND WINDS 30 TO 35 MPH WITH HIGHER GUSTS...ALONG A LINE EXTENDING FROM SLOCOMB TO 6 MILES NORTHEAST OF DESTIN...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF COTTONWOOD TO 9 MILES SOUTHEAST OF NICEVILLE...MOVING EAST AT 35 MPH. INDIVIDUAL STORMS WILL SPREAD NORTHEAST AND EAST DURING THE NEXT HOUR. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:08 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Early, Mitchell | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.